Tacrolimus-Induced Acute Demyelinating Sensorimotor Polyneuropathy with Axonal Damage after Kidney Transplantation

Chih-Chin Kao, Jui-Yuan Hung, Shu-Ching Yeh, Chiao-Ying Hsu, Yen-Chung Lin, Tzen-Wen Chen, Hsi-Hsien Chen

Research output: Contribution to journalArticle

Abstract

Tacrolimus is widely used as an immunosuppressant after allogeneic organ transplantation. It has rarely been reported to cause peripheral neuropathy in renal transplant patients. We reported a tacrolimus-induced peripheral neurotoxic event on a 46-year-old woman after renal transplantation. She has received renal transplantation and presented asymmetric bilateral lower legs weakness 3 weeks after initiation of tacrolimus. Electrophysiological studies confirmed acute asymmetric demyelinating sensorimotor polyneuropathy with axonal damage. The patient had symptoms resolution after reduction of the tacrolimus dose.
Original languageEnglish
Pages (from-to)176-180
Number of pages5
JournalActa Nephrologica
Volume29
Issue number3
DOIs
Publication statusPublished - 2015

Fingerprint

Polyneuropathies
Tacrolimus
Kidney Transplantation
Homologous Transplantation
Organ Transplantation
Peripheral Nervous System Diseases
Immunosuppressive Agents
Leg
Transplants
Kidney

Keywords

  • tacrolimus
  • kidney transplantation
  • peripheral neuropathy

Cite this

Tacrolimus-Induced Acute Demyelinating Sensorimotor Polyneuropathy with Axonal Damage after Kidney Transplantation. / Kao, Chih-Chin; Hung, Jui-Yuan; Yeh, Shu-Ching; Hsu, Chiao-Ying; Lin, Yen-Chung; Chen, Tzen-Wen; Chen, Hsi-Hsien.

In: Acta Nephrologica, Vol. 29, No. 3, 2015, p. 176-180.

Research output: Contribution to journalArticle

@article{fb216a0402d144ab953e1758916c22bc,
title = "Tacrolimus-Induced Acute Demyelinating Sensorimotor Polyneuropathy with Axonal Damage after Kidney Transplantation",
abstract = "Tacrolimus is widely used as an immunosuppressant after allogeneic organ transplantation. It has rarely been reported to cause peripheral neuropathy in renal transplant patients. We reported a tacrolimus-induced peripheral neurotoxic event on a 46-year-old woman after renal transplantation. She has received renal transplantation and presented asymmetric bilateral lower legs weakness 3 weeks after initiation of tacrolimus. Electrophysiological studies confirmed acute asymmetric demyelinating sensorimotor polyneuropathy with axonal damage. The patient had symptoms resolution after reduction of the tacrolimus dose.",
keywords = "tacrolimus, kidney transplantation, peripheral neuropathy",
author = "Chih-Chin Kao and Jui-Yuan Hung and Shu-Ching Yeh and Chiao-Ying Hsu and Yen-Chung Lin and Tzen-Wen Chen and Hsi-Hsien Chen",
year = "2015",
doi = "10.6221/AN.2015013",
language = "English",
volume = "29",
pages = "176--180",
journal = "Acta Nephrologica",
issn = "1013-1671",
publisher = "社團法人台灣腎臟醫學會 & Airiti Press",
number = "3",

}

TY - JOUR

T1 - Tacrolimus-Induced Acute Demyelinating Sensorimotor Polyneuropathy with Axonal Damage after Kidney Transplantation

AU - Kao, Chih-Chin

AU - Hung, Jui-Yuan

AU - Yeh, Shu-Ching

AU - Hsu, Chiao-Ying

AU - Lin, Yen-Chung

AU - Chen, Tzen-Wen

AU - Chen, Hsi-Hsien

PY - 2015

Y1 - 2015

N2 - Tacrolimus is widely used as an immunosuppressant after allogeneic organ transplantation. It has rarely been reported to cause peripheral neuropathy in renal transplant patients. We reported a tacrolimus-induced peripheral neurotoxic event on a 46-year-old woman after renal transplantation. She has received renal transplantation and presented asymmetric bilateral lower legs weakness 3 weeks after initiation of tacrolimus. Electrophysiological studies confirmed acute asymmetric demyelinating sensorimotor polyneuropathy with axonal damage. The patient had symptoms resolution after reduction of the tacrolimus dose.

AB - Tacrolimus is widely used as an immunosuppressant after allogeneic organ transplantation. It has rarely been reported to cause peripheral neuropathy in renal transplant patients. We reported a tacrolimus-induced peripheral neurotoxic event on a 46-year-old woman after renal transplantation. She has received renal transplantation and presented asymmetric bilateral lower legs weakness 3 weeks after initiation of tacrolimus. Electrophysiological studies confirmed acute asymmetric demyelinating sensorimotor polyneuropathy with axonal damage. The patient had symptoms resolution after reduction of the tacrolimus dose.

KW - tacrolimus

KW - kidney transplantation

KW - peripheral neuropathy

U2 - 10.6221/AN.2015013

DO - 10.6221/AN.2015013

M3 - Article

VL - 29

SP - 176

EP - 180

JO - Acta Nephrologica

JF - Acta Nephrologica

SN - 1013-1671

IS - 3

ER -